Strong Wind, Bucks
- When
- November 27, 12:00 PM EST to November 28, 2:00 PM EST
- Where
- Bucks forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Mesonet
An intensifying low pressure system off the New England coast and the Canadian Maritimes produced strong west to northwest winds across the higher terrain of Eastern Pennsylvania from the afternoon of the 27th into the early afternoon of the 28th. Peak wind gusts averaged between 40 and 50 mph and knocked down some weak trees and tree limbs.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An intensifying low pressure system off the New England coast and the Canadian Maritimes produced strong west to northwest winds across the higher terrain of Eastern Pennsylvania from the afternoon of the 27th into the early afternoon of the 28th. Peak wind gusts averaged between 40 and 50 mph and knocked down some weak trees and tree limbs. Most of the highest wind gusts occurred during the morning of the 28th and included 50 mph in Mount Pocono (Monroe County) and 43 mph at the Lehigh Valley International Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Nov 27, 10:16 AM EST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1016 AM EST FRI NOV 27 2009 .SYNOPSIS... AN AREA OF LOW PRESSURE MOVING TOWARD NEW ENGLAND TODAY WILL MERGE WITH ANOTHER LOW ARRIVING FROM THE WEST AND INTENSIFY. THIS LOW WILL USHER IN COLDER AND DRIER AIR ACROSS THE AREA ON GUSTY WINDS TODAY. HIGH PRESSURE WILL BUILD IN ACROSS THE AREA FROM THE SOUTH DURING THE WEEKEND. ANOTHER LOW WILL APPROACH THE AREA EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A DEEPENING LOW PRESSURE SYSTEM NEARING CAPE COD LATE THIS MORNING WILL CONTINUE TO MOVE NORTHWARD THROUGH THE DAY. THIS WILL CONTINUE TO TIGHTEN UP THE PRESSURE GRADIENT AND USHER IN COLDER AIR. A DEFORMATION ZONE THAT DEVELOPED TO OUR WEST EARLIER AND GRADUALLY PROPAGATED EASTWARD CONTINUES TO WEAKEN AS THE MAIN ENERGY SHIFTS CLOSER TO THE COASTAL STORM. THE WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE MIDLEVEL SHORT WAVE EAST OF THE DELMARVA AND THIS WILL HELP TO DEEPEN THE SURFACE LOW. WHILE COLDER AIR WILL BE ARRIVING THROUGH THE DAY, MOST OF THE LIFT LOOKS TO BE WANING, HOWEVER SOME ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE AS THE UPPER-LEVEL VORTEX GRADUALLY MOVES EASTWARD AND SOME SURFACE HEATING ACTS ON THE COLDER AIR ALOFT. AS A RESULT, WE LOWERED THE POPS TO SLIGHT CHC AND CHC TO COVER THE ISOLATED/SCATTERED POTENTIAL. SOME SNOW SHOWERS WILL OCCUR MAINLY ACROSS THE HIGHER ELEVATIONS OF THE POCONOS, ALTHOUGH IF SOME SHOWERS CAN BECOME STRONG ENOUGH, PERHAPS SOME GRAUPEL MAY OCCUR. SATELLITE TRENDS INDICATE SOME BREAKS OCCURRING IN THE CLOUD COVER AND THIS IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON. TEMPERATURES MAY TEND TO NOT RISE MUCH MORE AS THE CAA CONTINUES. THE TEMPERATURE GRIDS HAVE BEEN UPDATED TO INDICATE LESS OF A RISE THROUGH THE DAY. A GUSTY NORTHWEST WIND WILL CONTINUE THROUGH THE DAY, AND WE WILL TAKE A CLOSER LOOK AT THE POTENTIAL FOR ADVISORY LEVEL WINDS /MAINLY FOR TONIGHT INTO SATURDAY/ LATER ON AS WE EXAMINE THE FULL SUITE OF THE 12Z MODEL DATA. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... COLD TEMPERATURES AND GUSTY WINDS WILL CONTINUE TONIGHT AND EARLY SATURDAY. THE LAST REMNANTS OF MOISTURE CIRCULATING AROUND THE DEPARTING SYSTEM MAY CREATE SNOW SHOWERS ACROSS THE POCONOS TONIGHT WITH CHC POPS IN THERE FOR NOW. FAIR WEATHER WILL BE ACROSS THE AREA FOR THE REMAINDER OF THE SHORT TERM PERIOD. THE DEEP LOW WILL PULL FAR ENOUGH AWAY FOR WINDS TO DIMINISH LATER SATURDAY. HIGH PRESSURE OVER THE SOUTHERN STATES WILL NOSE NORTHWARD INTO TOUR AREA. HIGH TEMPERATURES ON SUNDAY WILL BE 5 DEGREES OR SO HIGHER ON SUNDAY THAN ON SATURDAY. READINGS BOTH DAYS IN THE 50S BY IN LARGE...WITH SOME 40S OVER THE SOUTHERN POCONOS ON SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ON SUNDAY NIGHT, AN UPPER LEVEL TROUGH IS FORECAST TO BEGIN DIGGING OVER THE GREAT LAKES REGION. THE TROUGH AXIS SHOULD PUSH TO THE EAST, PASSING ACROSS THE NORTHEASTERN STATES ON TUESDAY. A SURFACE COLD FRONT, ASSOCIATED WITH THE TROUGH, SHOULD PASS THROUGH OUR REGION LATE ON MONDAY. WE WILL MENTION A CHANCE FOR SHOWERS FROM MONDAY AFTERNOON INTO MONDAY NIGHT. IT COULD BE COLD ENOUGH FOR SOME SNOW FLAKES UP NORTH. WE MAY HOLD ON TO SOME CLOUDS AND SHOWERS, ESPECIALLY IN THE NORTH, IN THE COLD ADVECTION ON TUESDAY. HIGH PRESSURE IS ANTICIPATED TO BUILD ACROSS OUR REGION ON TUESDAY NIGHT AND WEDNESDAY, BRINGING A PERIOD OF DRY WEATHER WITH SEASONABLE TEMPERATURES. THE CONSENSUS SEEMS TO BE THAT THE OPERATIONAL 1200 UTC GFS IS A BIT FAST AND OVERDONE WITH THE LOW FOR THURSDAY. WE WILL FAVOR THE 1200 UTC ECMWF AND HPC SOLUTIONS. AS A RESULT, WE WILL FORECAST PRECIPITATION TO MOVE INTO OUR REGION ON WEDNESDAY NIGHT AND CONTINUE IT INTO THURSDAY. WITH BORDERLINE TEMPERATURES EXPECTED UP NORTH, WE COULD SEE SOME ICE IN THE POCONOS AND FAR NORTHERN NEW JERSEY. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. WINDS WILL INCREASE DURING THE DAY WITH GUSTS REACHING 25-30 KT THROUGH THIS AFTERNOON. WINDS SHOULD CONTINUE TO INCREASE TONIGHT WITH SUSTAINED WINDS OF 20 KT AT TIMES AND GUSTS TO 35 AND PERHAPS 40 KT. A FEW ISOLATED SHOWERS REMAIN IN THE REGION BUT ARE NOT EXPECTED TO CAUSE ANY PROBLEMS AT THE AREA AIRPORTS. CEILINGS HAVE RISEN TO MAINLY VFR WITH SCATTERED 2500 CEILINGS AROUND. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON AND EVENING. OUTLOOK... GUSTY WINDS WILL CONTINUE THROUGH SATURDAY AND THEN DECREASE SATURDAY NIGHT. OTHERWISE, NO SIGNIFICANT WEATHER IS FORECAST THROUGH WED. && .MARINE... GALES ARE NOW IN EFFECT THROUGH SATURDAY. THE GALE FORCE WINDS HAVE BEEN BLOWING ACROSS THE DE BAY AND OUR SOUTHERN WATERS THIS MORNING AND WILL CONTINUE TO SPREAD NORTHWARD ALONG THE COAST. THE WINDS WILL INCREASE TONIGHT BEFORE PEAKING SATURDAY MORNING. GALE FORCE WINDS SHOULD CONTINUE THROUGH SAT BEFORE FINALLY COMING DOWN SAT NIGHT. THE STRONG GUSTY WINDS ARE A RESPONSE TO INTENSIFYING LOW PRESSURE OFF THE NEW ENGLAND COAST AND COLD AIR MOVING OVER THE RELATIVELY WARMER WATERS OF THE OCEAN AND DELAWARE BAY. WIND GUSTS ARE EXPECTED TO REACH 45 KT LATE TONIGHT AND SAT MORNING AND THERE IS THE POSSIBILITY OF OCCASIONAL GUSTS TO STORM FORCE ON THE OCEAN EARLY SAT. WINDS SHOULD DIMINISH BELOW GALES SAT NIGHT AND TO BELOW 25 KT ON SUNDAY. WINDS AND OR SEAS MIGHT REACH SCA CRITERIA AGAIN LATER MONDAY INTO TUESDAY AS A COLD FRONT APPROACHES THE REGION ON MONDAY AND THEN IN THE COLD AIR ADVECTION BEHIND THE FRONTAL BOUNDARY ON TUESDAY. ALSO, TIDES SHOULD DROP TO BELOW NORMAL LEVELS WITH NEGATIVE DEPARTURES OF 1 TO 2 FT FORECAST SATURDAY. HOWEVER, THESE DEPARTURES DO NOT APPEAR LARGE ENOUGH FOR ANY LOW WATER ADVISORIES. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...GALE WARNING UNTIL 6 PM EST SATURDAY FOR ANZ430-431-450>455. && SYNOPSIS...GORSE/OHARA NEAR TERM...GORSE SHORT TERM...OHARA LONG TERM...IOVINO AVIATION...STAUBER/MEOLA MARINE...STAUBER/MEOLA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EST FRI NOV 27 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-280845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 342 AM EST FRI NOV 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE WILL INTENSIFY ACROSS NEW ENGLAND TODAY AND TONIGHT. GUSTY WINDS WILL DEVELOP ACROSS THE AREA LATER THIS MORNING AND PERSIST TONIGHT. WINDS GUSTS TO AROUND 35 MPH MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY WINDS WILL DIMINISH ACROSS THE AREA SATURDAY AFTERNOON. A FEW WIND GUSTS UP TO 35 MPH ARE POSSIBLE EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-280845- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 AM EST FRI NOV 27 2009 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-280845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 342 AM EST FRI NOV 27 2009 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
5 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2009Every state in 2009This day in weather historyWarnings in Pennsylvania, November 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 200900, 200901, 200902, 200903, 200904.